Alert archive / Michigan / Small Craft Advisories in 2012
Small Craft Advisory 66, NWS Gaylord, MI
NWS Gaylord, MI issued this small craft advisory at Jun 24, 2012, 3:51 AM EDT. It took effect at Jun 24, 2012, 8:00 AM EDT. It was in force for 14 hr.
The area
The counties it named.
The facts
- Issued
- Jun 24, 2012, 3:51 AM EDT (07:51 UTC)
- In effect from
- Jun 24, 2012, 8:00 AM EDT
- Expired
- Jun 24, 2012, 10:21 PM EDT
- In force
- 14 hr
- Issued by
- NWS Gaylord, MI
The text
As transmitted, in the capitals the NWS used until 2016.
722 WHUS73 KAPX 240751 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 351 AM EDT SUN JUN 24 2012 LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-241600- /O.NEW.KAPX.SC.Y.0066.120624T1200Z-120625T0300Z/ STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL- 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI- GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI- ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY- 351 AM EDT SUN JUN 24 2012 ...SMALL CRAFT ADVISORY IN EFFECT FROM 8 AM THIS MORNING TO 11 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 8 AM THIS MORNING TO 11 PM EDT THIS EVENING. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ HTTP://WWW.WEATHER.GOV/GAYLORD
1 follow-up statement
987 WHUS73 KAPX 250221 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 1021 PM EDT SUN JUN 24 2012 LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-250330- /O.CAN.KAPX.SC.Y.0066.000000T0000Z-120625T0300Z/ STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL- 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI- GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI- ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY- 1021 PM EDT SUN JUN 24 2012 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS CANCELLED THE SMALL CRAFT ADVISORY. $$ HTTP://WWW.WEATHER.GOV/GAYLORD
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gaylord, MI wrote its last area forecast discussion before this small craft advisory went out at Jun 24, 1:57 AM EDT, 1 hour 54 minutes earlier.
Area forecast discussion, Jun 24, 1:57 AM EDT, 1 hour 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GAYLORD MI 157 AM EDT SUN JUN 24 2012 .SYNOPSIS... ISSUED AT 343 PM EDT SAT JUN 23 2012 HIGH PRESSURE WILL DEPART FROM THE GREAT LAKES INTO THE MID-ATLANTIC STATES TONIGHT...AS A CANADIAN COOL FRONT SLIDES IN FROM THE NORTHWEST. THIS FRONT WILL MOVE THROUGH DURING THE DAY SUNDAY...WITH SHOWERS ALONG AND AHEAD OF IT. THE GREATEST RAINFALL AMOUNTS WILL BE OVER THE EASTERN U.P. AND THE TIP OF THE MITT. SEASONABLY COOL HIGH PRESSURE WILL SETTLE OVER THE REGION MONDAY AND TUESDAY. SUMMERTIME HEAT WILL GRADUALLY INCREASE WEDNESDAY THROUGH FRIDAY...AS HIGH PRESSURE DEPARTS INTO THE SOUTHEAST STATES...AND DEEP LOW PRESSURE TRACKS ACROSS CANADA. THIS WILL BRING A TEMPORARY INFLUX OF HEAT FROM THE PLAINS...BEFORE A PAIR OF COOL FRONTS MOVES THROUGH NEXT WEEKEND. && .UPDATE... ISSUED AT 138 AM EDT SUN JUN 24 2012 DID SOME MASSAGING OF THE FORECAST. A PERIOD OF LIGHT RAIN AND SPRINKLES IS MOVING ACROSS THE NRN HALF OF THE CWA...WHILE WE AWAIT THE COLD FRONT UPSTREAM. THIS FRONT HAS PRECIPITATION ASSOCIATED WITH IT...DRIVEN BY SHORTWAVE CARVING DOWN INTO THE GREAT LAKES AND LOW LEVEL CONVERGENCE WITH THE FRONT. MID LEVEL WINDS WOULD SHOVE THESE SHOWERS TO THE SE...BUT AM EXPECTING THE SRN END OF THE PRECIP TO DIMINISH IN PRECIP COVERAGE AS THE UPPER AND LOW LEVEL FORCING SHUNTS EAST. ALSO...SKIES ARE NOW EXPECTED TO SCATTER OUT ACROSS MUCH OF THE SRN CWA PER LATEST IR SATELLITE IMAGERY. SKIES WILL LIKELY CLOUD BACK UP AGAIN TO SOME DEGREE AS THE FRONT APPROACHES. THE MORE INTERESTING THING...AS THAT WITH THE POSSIBILITY OF SUNSHINE INTO THE MORNING ACROSS THE SE CWA...AND PRIOR TO THE ARRIVAL OF THE FRONT...SFC TDS IN THE LOWER 60S MAY BE ABLE TO SPARK OFF SOME AFTERNOON SHOWERS/STORMS. WILL NEED TO DIG INTO THIS FURTHER. UPDATE ISSUED AT 1018 PM EDT SAT JUN 23 2012 INITIAL PUSH OF VERY LIGHT RAIN SHOWERS INTO OUR CWA CONTINUES TO IMPACT WRN SECTIONS. BOTH THE 18Z NAM AND THE LATEST 00Z NAM ARE NOT HANDLING THIS LIGHT PRECIP EVENT WELL...AND HAVE MADE ADDITIONAL ADJUSTMENTS TO THE WX/POPS FOR THE BALANCE OF THE NIGHT TO MERGE THE ONGOING LIGHT PRECIP EVENT WITH THE UPCOMING HEAVIER/MORE WIDESPREAD PRECIP EVENT OVERNIGHT. LATEST IR SATELLITE AND LIGHTNING DETECTION INDICATE ISOLD THUNDER WITHIN THE UPSTREAM DEVELOPING CONVECTION ALONG THE APPROACHING COLD FRONT. HAVE OPTED TO LEAVE THUNDER OUT OF THE OVERNIGHT FORECAST AS THE FRONT LEANS INTO OUR CWA WITH THE ANTICIPATION OF DIMINISHING INSTABILITY ALONG THIS FEATURE WITH SOUTHEASTWARD PROGRESS. UPDATE ISSUED AT 727 PM EDT SAT JUN 23 2012 AREA OF LIGHT RAIN SHOWERS/SPRINKLES IS MAKING ITS WAY EAST INTO WRN SECTIONS OF OUR CWA ATTM DRIVEN BY A WEAK/MOISTURE-STARVED WAA WING AS THE SURFACE HIGH SLIDES EAST AND A COLD FRONT APPROACHES FROM THE WEST. HAVE MADE SOME UPWARD MODIFICATIONS TO WX/POP FOR THE NEXT FEW HOURS AS THIS AREA PRODUCES SOME LIGHT PRECIP ACROSS WRN SECTIONS OF OUR CWA. MORE WIDESPREAD RAIN SHOWERS WILL DEVELOP LATE TONIGHT ACROSS UPR MICHIGAN ALONG THE COLD FRONT...AND WILL SPREAD SE INTO NRN LWR MICHIGAN. && .SHORT TERM...(THIS EVENING THROUGH SUNDAY) ISSUED AT 343 PM EDT SAT JUN 23 2012 AFTERNOON SURFACE ANALYSIS FINDS HIGH PRESSURE CENTERED OVER LOWER MICHIGAN...WITH STILL A GOOD BIT OF SUNSHINE ACROSS NORTHERN MICHIGAN THOUGH THICKER HIGH CLOUDS ARE SPREADING ACROSS LAKE MICHIGAN. SMALL AREA OF CONVECTION DEVELOPED ALONG LAKE BREEZE BOUNDARY OVER FAR NORTHERN LUCE/NORTHWEST CHIPPEWA COUNTY. A COLD FRONT ASSOCIATED WITH A MID LEVEL SHORT WAVE TROUGH/PV ANOMALY EXTENDED ACROSS FAR NORTHWEST ONTARIO BACK ACROSS LAKE WINNIPEG/ SOUTHERN MANITOBA. WARM ADVECTION DRIVING CLOUD COVER ACROSS THE UPPER MIDWEST/UPPER MISSISSIPPI VALLEY WITH SOME RAIN SHOWERS ACROSS PARTS OF EASTERN MINNESOTA/WISCONSIN...GOES PRECIPITABLE WATER ANALYSES SHOW MOISTURE INCREASING ACROSS WISCONSIN AND THE UPPER PENINSULA...WITH A RELATIVE DRY POCKET ACROSS THE LOWER PENINSULA. EXPECTATION FOR TONIGHT IS THAT FORCING FROM UPSTREAM SHORT WAVE TROUGH/JET STREAK INTERACTING WITH INCREASING MOISTURE ACROSS WISCONSIN AND UPPER MICHIGAN WILL FOSTER AN EXPANDING AREA OF RAINFALL ACROSS LAKE SUPERIOR/UPPER MICHIGAN AND ADJACENT AREAS OF MINNESOTA/WISCONSIN THIS EVENING. RAINFALL WILL THEN SPREAD SOUTHEAST AND INTO NORTHERN MICHIGAN DURING THE EARLY MORNING HOURS OF SUNDAY. WON'T RULE OUT A FEW SPRINKLES ACROSS NORTHERN LOWER EARLY ON...BUT MAIN PRECIPITATION SHOULD HOLD OFF SOUTH OF THE BRIDGE UNTIL WELL AFTER MIDNIGHT. EXPECTING SOME MORE BENEFICIAL RAINS ACROSS EASTERN UPPER MICHIGAN GIVEN STRENGTH OF FORCING AND PRECIPITABLE WATER VALUES APPROACHING 1.50 INCHES (MAYBE EVEN AN EMBEDDED RUMBLE OF THUNDER)...0.50+ INCH QPF EXPECTED THROUGH SUNDAY MORNING (HAVE BEEN DOING PRETTY WELL IN THE RAINFALL DEPARTMENT RECENTLY ACROSS THE UPPER PENINSULA AFTER SOME LONG TERM DRYNESS). RAIN WILL CONTINUE TO PUSH EAST/SOUTHEAST SUNDAY MORNING...AS A COLD FRONT WORKS ITS WAY ACROSS THE FORECAST AREA. FRONT WILL LIKELY CLEAR NORTHERN MICHIGAN BY MID AFTERNOON...AND PRECIPITATION SHOULD BE PRETTY MUCH OVER BY THEN. SOME HINTS OF SOME PRE-FRONTAL INSTABILITY DEVELOPING ACROSS FAR SOUTHEAST PORTION OF THE FORECAST AREA EARLY SUNDAY AFTERNOON...NOT COMPLETELY SOLD ON THIS IDEA BUT WILL RUN WITH A SMALL THUNDER CHANCE THROUGH MID AFTERNOON NEAR SAGINAW BAY BEFORE ENDING PRECIPITATION ENTIRELY. THERE IS A BAND OF POST-FRONTAL SC...SO MAY NOT SEE SUBSTANTIAL CLEARING UNTIL LATER IN THE DAY ACROSS EASTERN UPPER/FAR NORTHERN LOWER. HIGHS SUNDAY WILL PROBABLY REMAIN IN THE 60S ACROSS EASTERN UPPER/FAR NORTHERN LOWER...WITH AROUND 70-MID 70S ELSEWHERE. .LONG TERM...(SUNDAY NIGHT THROUGH SATURDAY) ISSUED AT 343 PM EDT SAT JUN 23 2012 HIGH IMPACT WEATHER POTENTIAL: THE POTENTIAL FOR THUNDERSTORMS WILL INCREASE DURING THE SECOND HALF OF THE UPCOMING WORK WEEK WITH A SLIGHT CHANCE ON WEDNESDAY...AND GREATER CHANCES THURSDAY NIGHT/FRIDAY. OUTSIDE CHANCE OF RED FLAG CONDITIONS MONDAY...WITH RH/TEMPERATURES NEAR CRITICAL LEVELS UNDER GUSTY NORTHWEST WINDS. TELECONNECTIONS: THE ARCTIC OSCILLATION IS EXPECTED TO REMAIN NEAR NEUTRAL THROUGH THE PERIOD WHILE THE NAO REMAINS QUITE STRONGLY NEGATIVE. THE PNA...WHICH IS CURRENTLY NEGATIVE HAS GOOD ENSEMBLE/DETERMINISTIC SUPPORT TO SWING POSITIVE THROUGH THE COMING LONG TERM FORECAST PERIOD. WITH THE IMPLIED DOWNSTREAM BLOCKING OFFERED BY THE NEGATIVE NAO...THIS IS INDICATIVE OF POTENTIAL LARGE TEMPERATURE SWINGS AS THE PNA OFFERS VARYING INFLUENCES OF CP AND CT/MP AIR MASSES. PATTERN SUMMARY: PRIMARY CONTROLLING FEATURES THROUGH THE LONG TERM PORTION OF THE FORECAST INCLUDE DOMINANT BLOCKING NEAR GREENLAND /RESULTING IN THE AFOREMENTIONED NEGATIVE NAO/ AND A CONTINUOUSLY RELOADING TROUGH OF THE WEST COAST OF NOAM. PATTERN AMPLIFICATION IS GETTING UNDERWAY THIS WEEKEND AS IMPRESSIVE /-3-4 SIGMA/ CUTOFF LOW SINKS SOUTH ALONG THE WEST COAST OF NOAM. THIS FEATURE WILL HELP FORCE DOWNSTREAM RIDGE/TROUGH DEVELOPMENT OVER THE INTERIOR OF NOAM WITH THE IMPACT IN OUR REGION BEING AN INCREASING INFLUENCE OF CP AIR AS DEEP LAYER NORTHWESTERLY FLOW TAKES SHAPE. THROUGH THE FIRST HALF OF NEXT WEEK...THE WESTERN NOAM TROUGH /OR AT LEAST A SIGNIFICANT PORTION OF IT/ WILL EJECT NORTH AND EAST...WITH BUILDING HEIGHTS ON IT/S EASTERN FLANK AND A CHANGE IN AIR MASS SOURCE REGION /TO CT/ FOR NORTHERN MICHIGAN. BEYOND THIS...THE MOBILE TROUGH WILL REPLACE THE FORMER EASTERN NOAM TROUGH...BEING STUCK FROM MOVING FURTHER EAST BY +3 SIGMA POSITIVE HEIGHT ANOMALIES NEAR GREENLAND. OVERALL THIS SUGGESTS A ROLLER-COASTER RIDE OF TEMPERATURES...WITH BELOW NORMAL TEMPERATURES TO START THE WEEK...INCREASING TO WELL ABOVE NORMAL FOR THE SECOND HALF OF THE WEEK BEFORE A RETURN BACK TO NORMAL BY NEXT WEEKEND...WITH THIS TREND IN GOOD AGREEMENT WITH CPC D+8 ANALOGS. CONFIDENCE: THERE IS STRONG DETERMINISTIC/ENSEMBLE AGREEMENT THROUGH THE START OF THE UPCOMING WORK WEEK....WITH DIFFERENCES QUICKLY INCREASING BEYOND THIS...PRIMARILY WITH REGARDS TO THE RAPIDITY WITH WHICH THE WESTERN TROUGH EJECTS AND REACHES OUR LONGITUDE. CONFIDENCE RETURNS TO AT OR ABOVE NORMAL TO END THE PERIOD WITH THE OVERALL TROUGH-RIDGE-TROUGH PATTERN ACROSS NOAM. MODEL PREFERENCES: AM INCLINED TO AGREE WITH HPC/S MORNING ASSESSMENT SUGGESTING THE SLOWER GGEM/ECMWF SOLUTIONS WITH REGARDS TO THE EJECTING WESTERN NOAM TROUGH...DUE TO THE OVERALL BLOCKINESS OF THE DOWNSTREAM PATTERN. OTHERWISE...AN ECMWF-HEAVY CONSENSUS WAS FOLLOWED. DETAILS: A QUIET WEATHER PERIOD LOOKS TO BE IN STORE TO START THE WEEK AS MUCH DRIER AIR MASS WORKS IN SUNDAY NIGHT/MONDAY WITH PWATS AT OR BELOW 1/2 INCH THROUGH MONDAY AND STILL BELOW THE JUNE NORMAL /AROUND 0.8"/ FOR TUESDAY AS HIGH PRESSURE SETTLES OVERHEAD. THIS PROMISES A GOOD DEAL OF SUN...WHICH WILL HELP COMBAT T85S ONLY NEAR 5-6 MONDAY...WHICH WILL RETURN TOWARDS +10C TUESDAY AS AFOREMENTIONED HIGH SETTLES SOUTH AND EAST. CONTINUE TO LIKE ECMWF-MOS HIGH TEMPERATURES STRUGGLING TO GET MUCH ABOVE 70F FOR MONDAY...WITH MID 70S JUST FINE FOR TUESDAY. WHILE THE ARRIVING AIR MASS WILL BE COOL/DRY...DECENT MIXING SHOULD KEEP LOWS FROM GETTING TOO OUT OF HAND SUNDAY NIGHT...WITH 45-50 EXPECTED FOR MOST LOCALES. MONDAY NIGHT HAS THE POTENTIAL TO BE A LITTLE CHILLIER AS AFTERNOON DEW POINTS MONDAY LIKELY FALL TO OR A LITTLE BELOW 40 FOR THE AFTERNOON. HAVE LOWERED GOING LOWS INTO THE MID 40S...AND CERTAINLY SEE THE POTENTIAL FOR LOWS TO BE A LITTLE BELOW THESE VALUES GIVEN SYNOPTIC SETUP. MODERATION REALLY BEGINS IN EARNEST ON WEDNESDAY AS H85 RIDGE AXIS PRESSES EAST OF OUR LONGITUDE. T85S WARM INTO MIDDLE TEENS BY AFTERNOON ON THE EASTERN FLANK OF EML EMERGING FROM THE ROCKIES AND MOVING INTO THE UPPER MISSISSIPPI VALLEY. WITH A THE NEARING H85 HEAT/MOISTURE BOUNDARY...IT/S NOT OUT OF THE QUESTION WE COULD HAVE CONVECTION/CONVECTIVE REMNANTS TO DEAL WITH AT SOME POINT DURING THE DAY. BOUNDARY/LLJ ORIENTATION...HOWEVER...SUGGESTS THAT WE WILL NOT BE THE FOCAL POINT FOR CONVECTIVE DEVELOPMENT /WHICH WOULD BE WELL UPSTREAM OVER NORTHERN MN TUESDAY NIGHT...OR LIKELY NORTHEAST OF OUR REGION BY WEDNESDAY NIGHT/. ECMWF HINTS AT SOME PRECIP POTENTIAL WEDNESDAY...BUT CERTAINLY NOT STRONGLY. MOST LIKELY SCENARIO IS THAT WE/LL MAKE IT THROUGH THE CP-CT AIR MASS TRANSITION DRY /WILL CARRY SCHC POPS IN THIS PACKAGE/...WITH HIGHS REACHING INTO THE LOWER 80S GIVEN THE WARM ADVECTION ALOFT. AS MENTIONED ABOVE...IT LOOKS LIKE ANY CONVECTIVE DEVELOPMENT BY WEDNESDAY NIGHT WILL LIKELY BE PUSHING NORTH/EAST OF OUR AREA...WITH A DRY/WARMER NIGHT IN STORE. EXPECT LOWS TO REMAIN ABOVE 60F. IMPRESSIVE WARMING ALOFT CONTINUES INTO THURSDAY WITH EML OVERHEAD SUGGESTING A HOT/CAPPED AIR MASS THROUGH THE DAY. ECMWF-MOS GUIDANCE POINTS TOWARDS 90F HEAT...AND THIS IS VERY PLAUSIBLE GIVEN T85S IN THE LOW 20S C GIVEN THE EML. WE USUALLY STRUGGLE TO TAP ALL OF THIS HEAT GIVEN THE VERY STABLE LLEVEL PROFILE IN THIS TYPE OF SITUATION...SO CONSERVATIVE HIGHS NEAR 90F LOOK GOOD AT THIS TIME. WHILE IT DOES LOOK QUITE WARM...AIR MASS SOURCE REGION COMBINED WITH ANTECEDENT DRY AIR MASS SUGGESTS THAT HUMIDITY SHOULD BE LESS THAN OPPRESSIVE WITH DEW POINTS ONLY AROUND 60F. PRECIPITATION CHANCES INCREASE THURSDAY NIGHT/FRIDAY WITH EXPECTED COLD FRONTAL PASSAGE TAKING AWAY THE HEAT AS QUICKLY AS IT ARRIVED. GIVEN INCREASING CHANCES FOR CLOUDS/PRECIPITATION...AS WELL AS ARRIVING FRONT...EXPECT COOLER TEMPERATURES FOR FRIDAY...WITH DRY WEATHER AND TEMPERATURES NEAR SEASONAL NORMS FOR SATURDAY. && .AVIATION...(FOR THE 06Z TAFS THROUGH 06Z SUNDAY NIGHT) ISSUED AT 138 AM EDT SUN JUN 24 2012 VFR CONDITIONS ARE EXPECTED THRU THE 24 HR TAF PERIOD. PERIODS OF LIGHT RAIN/SPRINKLES WILL AFFECT PLN/APN FOR THE NEXT SEVERAL HOURS. LIGHT/VARIABLE WINDS OVERNIGHT WILL SHIFT TO THE NW BY SUNDAY AFTERNOON AS A COLD FRONT SWEEPS THRU THE REGION...AND WILL STRENGTHEN TO 25 KTS GUSTS. COULD ACTUALLY BE SOME SHRA/TSRA DEVELOPING NEAR/SOUTH OF APN 18-21Z. SKIES WILL CLEAR BEHIND THE FRONT BY LATE AFTERNOON/EARLY EVENING...WITH WINDS DIMINISHING AFTER SUNSET. && .MARINE... ISSUED AT 343 PM EDT SAT JUN 23 2012 HIGH PRESSURE OVER THE UPPER GREAT LAKES THIS AFTERNOON WILL GIVE WAY TO A COLD FRONT DROPPING IN FROM THE NORTHWEST TONIGHT. THIS FRONT IS EXPECTED TO CROSS THE NORTHERN MICHIGAN NEARSHORE ZONES SUNDAY MORNING...AND SHOULD CLEAR SOUTHERN LAKE HURON BY MID/LATE AFTERNOON. SOUTH TO SOUTHWEST WINDS AHEAD OF THE FRONT WILL VEER TO THE NORTH/NORTHWEST BEHIND THE BOUNDARY AND WILL BE GUSTY WITH SOME SUPPORT FROM A STRONGER ISALLOBARIC COMPONENT. THIS MAY REQUIRE SMALL CRAFT ADVISORIES FOR SUNDAY AND INTO SUNDAY NIGHT WITHIN MOST NEARSHORE ZONES. && .APX WATCHES/WARNINGS/ADVISORIES... MI...NONE. LH...NONE. LM...NONE. LS...NONE. && UPDATE...SD SYNOPSIS...JDH SHORT TERM...JPB LONG TERM...JMA AVIATION...MR MARINE...JPB
Hazardous weather outlook, Jun 24, 3:51 AM EDT, 0 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GAYLORD MI 351 AM EDT SUN JUN 24 2012 LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041-042- 251100- STRAITS OF MACKINAC-ST IGNACE TO FALSE DETOUR CHANNEL- MACKINAC BRDG TO PRESQUE ISLE LT-PRESQUE ISLE LT TO STURGEON PT- STURGEON PT TO ALABASTER-GRAND TRAVERSE BAY- SEUL CHOIX PT TO MACKINAC BRDG-NORWOOD TO MACKINAC BRDG- SLEEPING BEAR PT TO GRAND TRAVERSE LT-PT BETSIE TO SLEEPING BEAR PT- MANISTEE TO PT BETSIE-WHITEFISH BAY-ST. MARYS RIVER-CHIPPEWA- MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM- OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD- OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO- GLADWIN-ARENAC- 351 AM EDT SUN JUN 24 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN LOWER MICHIGAN... EASTERN UPPER MICHIGAN...AND ADJACENT NEARSHORE WATERS OF LAKE MICHIGAN...LAKE HURON AND LAKE SUPERIOR. .DAY ONE...TODAY AND TONIGHT. THERE IS A CHANCE OF THUNDERSTORMS TODAY...MAINLY IN NORTHERN LOWER MICHIGAN LATE THIS MORNING THROUGH MID AFTERNOON. SEVERE STORMS ARE NOT EXPECTED. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THERE IS A CHANCE OF THUNDERSTORMS THURSDAY NIGHT AND FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/APX (ALL LOWERCASE) SMD
Nearby
Small Craft Advisories in Michigan, 2012Every small craft advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.